Beware Of Accidentally Overdosing Your Child

Recent research has shown that a majority of parents may actually be giving the wrong medication dose to their child; either overdosing or giving insufficient medication.

overdosing childIn a study that was presented at Lisbon, parents were asked questions in respect of a number of different scenarios to see what they would do given the circumstances. They are posed the question; that in the case of the youngest child appearing feverish and irritable, would they administer medication?

It was found that among the respondents, 61% of parents would have given an incorrect dose. It was also found that a significant proportion of parents would not even take the child’s temperature prior to medicating, and nearly half said that they would give medication when the temperature was below 38 degrees.

Accidental overdosing of children is another worry, in particular among children under the age of 5. According to Dr Rebekah Moles, from the University of Sydney, there is a worrying assumption among parents, that if a drug is available over the counter, it must be safe. They also feel that if a painkiller drug is available over the counter, then there is no harm in giving a double dose!

So it is important not only for parents not to self medicate their children, but also to measure out the correct dosages of the medications.

LEAVE A REPLY

Please enter your comment!
Please enter your name here

18 + eight =